Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 89, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 19, 2005, 2:45 PM EDT for Charleston County, Colleton County, South Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2005, 2:45 PM EDT (18:45 UTC)
- Expired
- Jun 19, 2005, 3:24 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:00 PM EDT | TSTM WND DMG | Jacksonboro, SC | RESIDENT REPORTED LARGE TREE LIMBS DOWN IN YARD. |
| Jun 19, 3:00 PM EDT | HAIL 0.88 | Jacksonboro, SC | PUBLIC REPORTED NICKEL HAIL AT RESIDENCE IN JACKSONBORO ALONG EDISTO RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1681 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 191845 SVRCHS SCC019-029-191930- /O.NEW.KCHS.SV.W.0089.050619T1845Z-050619T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 245 PM EDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 330 PM EDT * AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS HAIL. THIS STORM WAS LOCATED NEAR ADAMS RUN...OR ABOUT 19 MILES SOUTHWEST OF SUMMERVILLE...MOVING SOUTHWEST AT 5 MPH. ANOTHER SEVERE STORM WILL CONTINUE NEAR EDISTO. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... ADAMS RUN... JACKSONBORO... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3280 8022 3286 8040 3276 8057 3258 8044 $$
2 follow-up statements
000 WWUS52 KCHS 191857 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 257 PM EDT SUN JUN 19 2005 SCC019-029-191930- /O.CON.KCHS.SV.W.0089.000000T0000Z-050619T1930Z/ CHARLESTON-COLLETON- 257 PM EDT SUN JUN 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR CHARLESTON AND COLLETON COUNTIES... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PARKERS FERRY...OR ABOUT 17 MILES SOUTHEAST OF WALTERBORO...MOVING SOUTHWEST AT 5 MPH. ANOTHER SEVERE STORM IS JUST OFFSHORE OF FOLLY BEACH MOVING ALONG THE BEACHES NEAR KIAWAH. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3280 8022 3286 8040 3276 8057 3258 8044 $$
000 WWUS52 KCHS 191924 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT SUN JUN 19 2005 SCC019-029-191935- /O.CAN.KCHS.SV.W.0089.000000T0000Z-050619T1930Z/ CHARLESTON-COLLETON- 325 PM EDT SUN JUN 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND COLLETON COUNTIES HAS BEEN CANCELLED... AT 324 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3280 8022 3286 8040 3276 8057 3258 8044 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:40 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 12:40 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1240 PM EDT SUN JUN 19 2005 .MARINE UPDATE...WILL ISSUE QUICK MARINE UPDATE TO INCRS SPEEDS TO THE 15-20 KT RANGE OVER ALL AREAS...INCLUDING THE HARBOR. DOWNTOWN CHARLESTON OBS HAVE BEEN COMING IN AT 15-20 MPH THE PAST FEW HRS AND AREA BUOYS ARE SUSTAINED 15-20 KT WITH GUSTS 20-25 KT. CHAS HARBOR PILOT BOAT JUST CAME IN WITH A REPORT OF OF 3-5 FEET AND 15-20KT WINDS WITHIN 20NM OF SHORE. WILL RAISE SCEC FOR CHAS HARBOR. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC
Hazardous weather outlook, Jun 19, 4:44 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 444 AM EDT SUN JUN 19 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-201000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 444 AM EDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...CONDITIONS ARE FAVORABLE FOR A FEW STRONG OR SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON. WIND GUSTS PAST 60 MPH...LARGE HAIL...DANGEROUS LIGHTNING AND HEAVY RAINS ARE THE WEATHER HAZARDS. PLEASE REFER TO THE DAY ONE CONVECTIVE OUTLOOK AND THE SEVERE WEATHER OUTLOOK ISSUED BY YOUR NATIONAL WEATHER SERVICE IN CHARLESTON FOR ADDITIONAL INFORMATION. .WATERSPOUTS...CONDITIONS ARE SLIGHTLY FAVORABLE FOR WATERSPOUTS ON THE MARINE AREA TODAY. MARINERS SHOULD TAKE IMMEDIATE EVASIVE ACTION IF IN THE VICINITY OF WATERSPOUTS. .RIVER FLOODING...A FLOOD WARNING IS IN EFFECT FOR MINOR FLOODING ALONG THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .STRONG THUNDERSTORMS...CONDITIONS ARE SLIGHTLY FAVORABLE FOR A FEW STRONG THUNDERSTORMS MONDAY AFTERNOON. GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND HEAVY RAINS ARE THE WEATHER HAZARDS. PLEASE REFER TO THE LATEST DAY TWO CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE SAVANNAH RIVER AT BOTH BURTONS FERRY AND CLYO. RIVER LEVELS MAY FALL BELOW FLOOD STAGE AT BURTONS FERRY ON WEDNESDAY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE REQUIRED TODAY. 33
In the hours before
Special weather statement, Jun 19, 1:42 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 142 PM EDT SUN JUN 19 2005 SCZ042-043-047-191845- HAMPTON-INLAND COLLETON-INLAND JASPER- 142 PM EDT SUN JUN 19 2005 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY...JASPER COUNTY AND COLLETON COUNTY THROUGH 245 PM EDT... AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF SALKEHATCHIE...OR ABOUT 4 MILES NORTH OF YEMASSEE...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SALKEHATCHIE...BLAKE... YEMASSEE...BLOUNTVILLE...KRESS...DAVIDSON...MCPHERSONVILLE... BARKERVILLE...EARLY BRANCH AND FECHTIG THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY RAIN...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JPC
Local storm report, Jun 19, 2:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL JAMES ISLAND 32.73N 79.93W
06/19/2005 0.88 INCH CHARLESTON SC PUBLIC
NICKEL-SIZED HAIL REPORTED BY PUBLIC BETWEEN JAMES ISLAND
AND SECESSIONVILLE.
&&
JPCLocal storm report, Jun 19, 2:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL WEST ASHLEY 32.80N 80.01W
06/19/2005 0.75 INCH CHARLESTON SC PUBLIC
DIME TO PENNY SIZE HAIL REPORTED BY PUBLIC.
&&
JPCLocal storm report, Jun 19, 2:26 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
226 PM EDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL JOHNS ISLAND 32.72N 80.07W
06/19/2005 0.88 INCH CHARLESTON SC TRAINED SPOTTER
NICKEL-SIZED HAIL REPORTED FROM TRAINED SPOTTER AT JOHNS
ISLAND COUNTY AIRPORT.
&&
JPCSpecial weather statement, Jun 19, 2:32 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 232 PM EDT SUN JUN 19 2005 GAZ119-191900- COASTAL CHATHAM- 232 PM EDT SUN JUN 19 2005 ...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 300 PM EDT... AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER OSSABAW ISLAND...OR ABOUT 15 MILES SOUTHEAST OF RICHMOND HILL...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND OSSABAW ISLAND THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Jun 19, 2:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL CUMMINGS 32.79N 80.99W
06/19/2005 0.88 INCH HAMPTON SC TRAINED SPOTTER
NICKEL-SIZED HAIL REPORTED BY TRAINED SPOTTER.
&&
JPCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:46 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 59 min |
| Jun 19, 1:52 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 55 min |
| Jun 19, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 36 min |
| Jun 19, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.